Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TennesseeGrl

Panic Attacks on accutane?

Has anyone on accutane dealt with panic attacks? If so, how often and what the heck do you do to get rid of them? I'm dying here... I've had about 3 minor ones today. And I feel a major one coming on! :wall:

Share this post


Link to post
Share on other sites

I haven't taken Accutane, but I have had panic attacks.

Honestly, the only thing that got rid of them is Xanax. I take .5mg 3x a day.

Klonopin worked well, too... I prefer Valium, but my doctor doesn't like to prescribe it.

Share this post


Link to post
Share on other sites

yes! i've always had some level of anxiety but since being on accutane it's been worse. dont know how to get rid of panic attacs, but i got put on celexa for my anxiety and it's been a lot better since then.

Share this post


Link to post
Share on other sites

Tenn- Hey girl, I hope you feel better. Panic Attacks suck, but I've found that if I get one.. it's best to just try to talk yourself out of it. I Don't particularly like to be medicated (even though Accutane is a medication and a pretty serious one at that...) But, ya know- taking Xanax 3 times a day is pretty serious, in my opinion. I couldn't do that, but I also dont have major attacks.. so I can't say that I wouldn't take it if I felt bad enough.

Anyway- Ive only had a few in my lifetime, and they are really scary. I just tried to focus my mind someplace else, and breathe. It went away relatively quickly. try to keep your stress level down, too. I hoep you feel better, though. good luck, girly! When is your course finished? I bet you can't wait! lol.. When did the panic attacks start?

Share this post


Link to post
Share on other sites

I started undergoing some rather serious attacks of some sort when I first went away to college at 18. I basically just ended up laying on the floor shaking and sweating for a long time, banging my head against the leg of my bed. They went away after a few months, though. I can't really say they were related to accutane usage, since I had already been off of it for about a year at that time, and had no problems while I was on it, but the attacks were temporary.

Are those even panic attacks? I didn't really feel panicked, just despairing, and I lost most control over motor functions. I couldn't stop the shaking or stand up usually.

Anyway, I hope you get this under control. I hate to hear my girl's suffering.

Share this post


Link to post
Share on other sites

Read my latest update in my log if you want to see exactly how my PA happened.

It was definitely accutane-related, but not necessarily accutane-induced. My dad (an M.D.) had to call me in a sedative to keep me from completely losing it. (Guitarz you were right there is nothing but medication that could rid me of them!) Sens, if they don't get better (HOPEFULLY this is not permanent) I will probably have to go on Celexa or lexapro or something.. I can't handle any more of these. FBG, my attacks started a few weeks ago as finals preparation started (as my stress levels skyrocketed). I am on 40 mg a day and I am just about 1/2way through. And I really AM excited to be done... I love what the drug has done for my skin but man alive, these side effects! :(

Fem, love, I don't know WHAT those are... sounds like seizures more than anything. At least they were temporary... I hope everything turned out okay! If that happens again you should definitely see a doc over it cause that is scary!

Thanks for the love, y'all... it's nice to know I have support :)

Share this post


Link to post
Share on other sites

My fiance has a panic disorder, it used to be really bad (he was verging on agoraphobia because he was avoiding almost every situation that he thought might trigger an attack). I got him a book called The Anxiety Cure: An Eight Step Program for Getting Well which he says helped immensely. It contains coping techniques for when you are in the midst of an attack, and methods for reducing the frequency of attacks.

Share this post


Link to post
Share on other sites

Hi tenneseegirl

I'm glad you brought this up. I am a really outgoing person but since takin tane i have been gettin minor panic attacks over nothin, my stomach clenches up, heart goes a million miles an hour, slightly dizzy.

Its weird cos i never bothered before, really layed back. Hopefully will blow over after tane.

Share this post


Link to post
Share on other sites

Thanks sens :wub:

BTDT thank you for that... hopefully when I am home, away from school and stresses of it, they will go away. But if not I will definitely be checking out that book!

Brit, yeah, it's so weird! I'm just hoping post-tane I will recover from them! They are so scary! :(

Thanks for the replies, y'all... nice to know I'm not totally crazy!

Share this post


Link to post
Share on other sites
Has anyone on accutane dealt with panic attacks? If so, how often and what the heck do you do to get rid of them? I'm dying here... I've had about 3 minor ones today. And I feel a major one coming on! :wall:

Mumzy

Hey ive just recently been prescribed with Accutane after suffering from Acne for about 2years. I was at Uni but came back because of these panick attacks. I found it so terrifying!!! It definatly was the Accutane that made me feel like that. Whats worse i didnt even know i was having them. In fact i was having one after the other in a matter of hours. Its awful. I still suffer from it now but im getting help for it. Id rather deal with it then have acne. The side effects are suppose to wear off once your off Accutane. Be strong and ask dermatologist for help and guidence with it! The results of our skin in the end will make it all worth it!!!

Share this post


Link to post
Share on other sites

I have always had anxiety & panic attacks + depression. Since being on accutane for 6 weeks my panic attacks have come back & I have had way more anxiety. I have upped my dose of Celexa from 20mg to 40mg and have been taking up to 4 mg of ativan a day since being on accutane. My depression has gotten a little worse since that was under control before accutane, not to bad though just some crying spurts, so I am watching it closely. Pre accutane I was taking maybe 1mg (even skipped days) of my ativan. So I do know it definitely its the accutane and will tough it out for my treatment. I am so happy to here that this is a side affect from the accutane and not a relapse of my disorder. By the way I am only taking 40mg of accutane twice a week, so I am on a pretty low dose.

Other side affects I have been experiencing

sore aching muscles

pain in my lower right side back

dry lips & skin.

Accutane is clearing my skin up nicely except for the blackheads (bummer).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×